Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Algebraic meridians of knot groups
HTML articles powered by AMS MathViewer

by Chichen M. Tsau PDF
Trans. Amer. Math. Soc. 294 (1986), 733-747 Request permission

Abstract:

We propose the conjecture that every automorphism of a knot group preserves the meridian up to inverse and conjugation. We establish the conjecture for all composite knots, all torus knots, most cable knots, and at most one exception for hyperbolic knots; moreover we prove that the Property P Conjecture implies our conjecture. We also investigate hyperbolic knots in more detail, and give an example of figure-eight knot group and its automorphisms.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 57M25, 57M05
  • Retrieve articles in all journals with MSC: 57M25, 57M05
Additional Information
  • © Copyright 1986 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 294 (1986), 733-747
  • MSC: Primary 57M25; Secondary 57M05
  • DOI: https://doi.org/10.1090/S0002-9947-1986-0825733-1
  • MathSciNet review: 825733